Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 404, NWS Memphis, TN

June 1, 2006Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2006, 6:46 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2006, 6:46 PM CDT (23:46 UTC)
Expired
Jun 1, 2006, 7:16 PM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Itawamba County, MS, Monroe County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 012346
SVRMEG
MSC057-095-020030-
/O.NEW.KMEG.SV.W.0404.060601T2346Z-060602T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT THU JUN 1 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
  MONROE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EVERGREEN...OR 6 MILES EAST OF NETTLETON...AND MOVING NORTHEAST AT
  5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SMITHVILLE...TREMONT AND MEW SALEM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3420 8854 3398 8856 3399 8820 3428 8818

$$
2 follow-up statements
000 
WWUS54 KMEG 020004
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT THU JUN 1 2006

MSC057-095-020030-
/O.CON.KMEG.SV.W.0404.000000T0000Z-060602T0030Z/
ITAWAMBA MS-MONROE MS-
703 PM CDT THU JUN 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MONROE AND ITAWAMBA COUNTIES...

AT 635 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE WINDS THAT 
DOWNED TREE BRANCHES AND SIGNS JUST NORTH OF NETTLETON IN SOUTHERN 
LEE COUNTY.  THIS STORM WAS NOW LOCATED NEAR EVERGREEN...OR 9 MILES 
SOUTH OF FULTON...MOVING NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW 
SALEM AND TREMONT. PLEASE REPORT ANY WIND DAMAGE OR HAIL TO THE SIZE 
OF A PENNY OR LARGER TO YOUR NATIONAL WEATHER SERVICE OFFICE IN 
MEMPHIS TENNESSEE.

LAT...LON 3423 8854 3398 8850 3399 8820 3434 8818

$$
000 
WWUS54 KMEG 020016
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT THU JUN 1 2006

MSC057-095-020026-
/O.CAN.KMEG.SV.W.0404.000000T0000Z-060602T0030Z/
ITAWAMBA MS-MONROE MS-
716 PM CDT THU JUN 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND ITAWAMBA COUNTIES
IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING IS NO LONGER A SEVERE
WEATHER THREAT TO THE WARNED AREA.

LAT...LON 3423 8854 3398 8850 3399 8820 3434 8818

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 1, 3:24 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT THU JUN 1 2006

.DISCUSSION...20Z SURFACE ANALYSIS PLACES A WEAK SURFACE COLD
FRONT ALONG I-44 FROM ST LOUIS TO OKLAHOMA CITY. VISIBLE
SATELLITE/WSR-88D TRENDS SHOW SCATTERED SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE COLD FRONT IN THE WARM AND MOIST UNSTABLE
AIR MASS ACROSS THE LOWER MISSISSIPPI VALLEY. MAIN CONCERNS THIS
FORECAST PACKAGE IS CONVECTIVE POTENTIAL THROUGH FRIDAY.

TONIGHT...COLD FRONT WILL BEGIN TO MOVE ACROSS THE MID SOUTH
TONIGHT. ANY ONGOING CONVECTION SHOULD BEGIN TO DIMINISH IN
INTENSITY A BIT ACROSS THE MID SOUTH WITH THE LOSS OF DAYTIME
HEATING. 700-500 MB LAYER MID LEVEL LAPSE RATES WILL REMAIN WEAK
AROUND 6 C/KM ALONG WITH MID/UPPER LEVEL FORCING REMAINING FURTHER
NORTH ACROSS THE OHIO VALLEY. AS A RESULT...THINK THAT MOST IF
NOT ALL STORMS SHOULD REMAIN BELOW SEVERE LIMITS WITH INSTABILITY
DECREASING AS THE NIGHT PROGRESSES. BASED ON CURRENT CONVECTIVE
TRENDS WILL GO WITH SCATTERED POPS FOR THE EVENING HOURS WITH
CHANCES TAPERING OFF A BIT AFTER MIDNIGHT.

FRIDAY...A WEAK COLD FRONT WITH A TRAILING UPPER LEVEL TROUGH WILL
SLIDE THROUGH THE MID SOUTH DURING THE DAY ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP DURING THE DAY WITH THE MOIST AND
UNSTABLE ATMOSPHERE IN PLACE AND A SURFACE/UPPER LEVEL BOUNDARY
PROVIDING A LIFTING MECHANISM FOR ANY CONVECTION. EVEN WITH
MUCAPES AROUND 3000 J/KG AND LI/S AROUND -3...WEAK MID 700-500 MB
LAYER MID LEVEL LAPSE RATES AROUND 6 C/KM AND WEAK WINDS ALOFT
SHOULD KEEP MOST IF NOT ALL THUNDERSTORMS JUST BELOW SEVERE LIMITS.

FRIDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WILL BEGIN TO BUILD
BACK IN ACROSS THE FORECAST AREA. TEMPERATURES WILL BE AT OR JUST
SLIGHTLY BELOW CLIMATOLOGICAL NORMAL VALUES FOR JUNE WITH 850 MB
TEMPERATURES AROUND 13C SUPPORTING TEMPERATURES IN THE LOW/MIDDLE
80S.

MONDAY THROUGH THURSDAY...LONG RANGE UPPER AIR PATTERN ACROSS
NORTH AMERICA WILL FEATURE A BLOCKING RIDGE ACROSS THE WESTERN
UNITED STATES AND A TROUGH ACROSS THE EAST HALF OF THE COUNTRY.
LATEST 00Z GFS/EUROPEAN RUN STILL ADVERTISING BLOCKING RIDGE
TRYING TO TRANSLATE EAST LATE IN THE PERIOD. HOWEVER...AN UPPER
LEVEL CANADIAN LOW MAY DIVE INTO THE OHIO VALLEY KEEPING THE MID
SOUTH IN NORTHWEST FLOW ALOFT. WILL KEEP A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AND WEDNESDAY NIGHT AND
KEEP POPS OUT ELSEWHERE IN THE LONG RANGE FORECAST. &&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 1, 3:42 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT THU JUN 1 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 PM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A COLD FRONT WILL BEGIN TO APPROACH THE MID SOUTH TONIGHT. SHOWERS
AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT. A
THUNDERSTORM OR TWO MAY BECOME SEVERE WITH DAMAGING
WINDS IN EXCESS OF 60 MPH...AND UP TO QUARTER SIZE HAIL AS THE
SEVERE WEATHER THREATS DURING THE EVENING HOURS. IN ADDITION...SLOW
MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WILL LINGER ACROSS NORTHEAST MISSISSIPPI ON FRIDAY.
SOME STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Jun 1, 12:57 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT THU JUN 1 2006

ARZ026-027-011830-
CRAIGHEAD AR-POINSETT AR-
1257 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF GREENFIELD AT
1257 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
ALSO OCCUR WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 1, 1:00 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT THU JUN 1 2006

ARZ036-011820-
CRITTENDEN AR-
100 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TURRELL AT 100 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING.

PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF TURRELL...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 1:35 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CDT THU JUN 1 2006

ARZ026-011900-
CRAIGHEAD AR-
135 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BAY AT 135 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY...
BROOKLAND...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 1, 2:04 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT THU JUN 1 2006

ARZ028-TNZ048-011930-
MISSISSIPPI AR-LAUDERDALE TN-
204 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE AND MISSISSIPPI
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF WILSON AT 204 PM
CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING THE CITY OF
WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 5:55 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT THU JUN 1 2006

MSZ021-012330-
YALOBUSHA MS-
555 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...YALOBUSHA COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF SCOBEY AT 555 PM
CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 6:08 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT THU JUN 1 2006

MSZ016-017-024-012345-
LEE MS-ITAWAMBA MS-MONROE MS-
608 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA...LEE AND MONROE
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NETTLETON AT 608 PM CDT...MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING THE CITY OF
NETTLETON...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:13 PM CDTSevere Thunderstorm WarningMEGLee, Monroe32 min
Jun 1, 6:21 PM CDTSevere Thunderstorm WarningMEGItawamba24 min
Jun 1, 6:34 PM CDTSevere Thunderstorm WarningMEGYalobusha26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.